×

The BKM criterion for the 3D Navier-Stokes equations via two velocity components. (English) Zbl 1196.35153

From the paper: The incompressible fluid motion in the whole space \(\mathbb R^3\) is governed by the Navier-Stokes equations
\[ \begin{cases} \partial_tu+(u\cdot\nabla)u+\nabla\pi=\Delta u,\\\nabla\cdot u=0,\\ u(x,0)=u_0.\end{cases} \]
Here \(\nabla\) represents the gradient \((\partial_1,\partial_2,\partial_3)\), \(u_0\) is a given initial velocity, \(u=(u_1,u_2,u_3)\) and \(\pi\) denote the unknown velocity vector Field and scalar pressure field of the fluid motion, respectively. Here and in what follows, we use the notations for a vector function \(u\),
\[ (u\cdot\nabla)u=\sum^3_{i=1}u_i\partial_i u_k\quad (k=1,2,3),\quad \nabla\cdot u=\sum^3_{i=1}\partial_iu_i. \]
In the study of the regularity criterion of Leray-Hopf weak solutions to the 3D Navier-Stokes equations, the Beale-Kato-Majda type criterion is obtained in terms of the horizontal derivatives of the two velocity components
\[ \int^T_0\|\nabla_h\widetilde u(s)\|_{\dot B^0_{\infty,\infty}}\,ds<\infty,\quad \widetilde u=(u_1,u_2,0),\quad \nabla_h\widetilde u=(\partial_1\widetilde u,\partial_2\widetilde u,0). \]

MSC:

35Q30 Navier-Stokes equations
35B65 Smoothness and regularity of solutions to PDEs
35D30 Weak solutions to PDEs
76D05 Navier-Stokes equations for incompressible viscous fluids
76D03 Existence, uniqueness, and regularity theory for incompressible viscous fluids
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Leray, J., Essai sur les le mouvement d’un liquide visqueux emplissant l’espace, Acta. Math., 63, 193-248 (1934)
[2] Caffarelli, L.; Kohn, R.; Nirenberg, L., Partial regularity of suitable weak solutions of the Navier-Stokes equations, Comm. Pure Appl. Math., 35, 771-831 (1982) · Zbl 0509.35067
[3] Serrin, J., On the interior regularity of weak solutions of the Navier-Stokes equations, Arch. Rational. Mech. Anal., 9, 187-195 (1962) · Zbl 0106.18302
[4] Struwe, M., On partial regularity results for the Navier-Stokes equations, Comm. Pure Appl. Math., 41, 437-458 (1988) · Zbl 0632.76034
[5] Beirão da Veiga, H., A new regularity class for the Navier-Stokes equations in \(R^n\), Chinese Ann. Math., 16, 407-412 (1995) · Zbl 0837.35111
[6] Beale, J.; Kato, T.; Majda, A., Remarks on the breakdown of smooth solutions for the 3-D Euler equations, Comm. Math. Phys., 94, 61-66 (1984) · Zbl 0573.76029
[7] Majda, A.; Bertozzi, A., Vorticity and Incompressible Flow (2002), Cambridge University Press: Cambridge University Press Cambridge · Zbl 0983.76001
[8] Kozono, H.; Taniuchi, Y., Limitting case of the Sobolev inequality in BMO with application to the Euler equations, Comm. Math. Phys., 214, 191-200 (2000) · Zbl 0985.46015
[9] Kozono, H.; Ogawa, T.; Taniuchi, Y., The critical Sobolev inequalities in Besov spaces and regularity criterion to some semi-linear evolution equations, Math. Z., 242, 251-278 (2002) · Zbl 1055.35087
[10] Chen, Z.-M.; Xin, Z., Homogeneity criterion for the Navier-Stokes equations in the whole spaces, J. Math. Fluid Mech., 3, 152-182 (2001) · Zbl 0982.35081
[11] Kozono, H.; Yatsu, N., Extension criterion via two-components of vorticity on strong solution to the 3D Navier-Stokes equations, Math. Z., 246, 55-68 (2003) · Zbl 1060.35105
[12] Zhang, Z.; Chen, Q., Regularity criterion via two components of vorticity on weak solutions to the Navier-Stokes equations in \(R^3\), J. Differential Equations, 216, 470-481 (2005) · Zbl 1091.35064
[13] Dong, B.-Q.; Chen, Z.-M., Regularity criterion of weak solutions to the 3D Navier-Stokes equations via two velocity components, J. Math. Anal. Appl., 338, 1-10 (2008) · Zbl 1132.35432
[14] Zhou, Y., A new regularity criterion for weak solutions to the Navier-Stokes equations, J. Math. Pures Appl., 84, 1496-1514 (2005) · Zbl 1092.35081
[15] He, C., Regularity for solutions to the Navier-Stokes equations with one velocity component regular, Electron. J. Diff. Equ., 49, 1-13 (2000)
[16] Neustupa, J.; Penel, P., Regularity of a suitable weak solution to the Navier-Stokes equations as a consequence of regularity of one velocity component, (Applied Nonlinear Analysis (1999), Kluwer/Plenum: Kluwer/Plenum New York), 391-402 · Zbl 0953.35113
[17] Kukavica, I.; Ziane, M., One component regularity for the Navier-Stokes equations, Nonlinearity, 19, 453-469 (2006) · Zbl 1149.35069
[18] Cao, C.; Titi, E., Regularity criteria for the three-dimensional Navier-Stokes equations, Indiana Univ. Math. J., 57, 2643-2661 (2008) · Zbl 1159.35053
[19] Ladyzhenskaya, O. A., The Mathematical Theory of Viscous Incompressible Fluids (1969), Gorden Brech: Gorden Brech New York · Zbl 0184.52603
[20] Temam, R., Navier-Stokes Equations, Theory and Numerical Analysis (1977), North-Holland: North-Holland Amsterdam, New York · Zbl 0383.35057
[21] Stein, E. M., Harmonic Analysis: Real-Variable Mathods, Orthogonality, and Oscillatory Integrals (1993), Princeton University Press: Princeton University Press New Jersey · Zbl 0821.42001
[22] Chemin, J.-Y., Perfect Incompressible Fluids (1998), Oxford University Press: Oxford University Press New York · Zbl 0927.76002
[23] Fujita, H.; Kato, T., On the nonstationary Navier-Stokes initial value problem, Arch. Rational. Mech. Anal., 16, 269-315 (1964) · Zbl 0126.42301
[24] Serrin, J., The initial value problem for the Navier-Stokes equations, (Langer, R. E., Nonlinear Problems (1963), University of Wisconsin Press: University of Wisconsin Press Madison), 69-98 · Zbl 0115.08502
[25] Triebel, H., Theory of Function Spaces (1983), Birkhäuser Verlag: Birkhäuser Verlag Basel-Boston · Zbl 0546.46028
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.